MAUDE Adverse Event Report: ABBOTT MEDICAL VIEWFLEX¿ XTRA ICE CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

ABBOTT MEDICAL VIEWFLEX¿ XTRA ICE CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number D087031
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the atrial fibrillation procedure, the catheter tip fractured when inserted into the patient.The catheter was inserted into the sheath and resistance was felt, so the catheter was retracted and it was noted that the tip of the catheter had fractured.The catheter was replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6, h11.One viewflex xtra ice catheter was received for evaluation.The catheter tip was noted to be fractured, consistent with the reported event.However, no resistance or functional anomalies were noted when the viewflex catheter was advanced through a dilator/sheath assembly from current inventory.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported insertion difficulty could not be determined.

Brand Name
VIEWFLEX¿ XTRA ICE CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key23605205
Report Number3008452825-2025-00607
Device Sequence Number15754120
Product Code OBJ
UDI-Device Identifier05415067002082
UDI-Public(01)05415067002082(10)11030034(17)260831
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K223077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberD087031
Device Catalogue NumberD087031
Device Lot Number11030034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/26/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown